Clinical StudiesEncephalitis Induced by Durvalumab During Treatment of Metastatic Small-Cell Lung Cancer: Illustrative Case and Review of the LiteratureShechtman, Yelena*; Shalata, Walid†; Khoury, Rasha*; Mahajna, Ayed‡; Weller, Boaz‡; Agbarya, Abed*Author Information Departments of *Oncology ‡Neurology, Bnai Zion Medical Center, Haifa †The Legacy Heritage Oncology Center and Dr Larry Norton Institute, Soroka Medical Center and Ben-Gurion University, Beer-Sheva, Israel Y.S. and W.S. authors contributed equally to this work. Reprints: Abed Agbarya, Department of Oncology, Bnai Zion Medical Centre, Haifa 34561, Israel (e-mail: [email protected]). Journal of Immunotherapy: September 2021 - Volume 44 - Issue 7 - p 243-247 doi: 10.1097/CJI.0000000000000362 Buy Metrics Abstract The immune checkpoint inhibitors have improved the standards of care in cancer treatment and have dramatically improved patient prognoses. These new antibodies turned to be an integral part of the standard of care for metastatic small-cell lung cancer. Platinum-based chemotherapy combined with checkpoint inhibitors, resulted in statistically significant improvement of progression free survival and overall survival. Immune checkpoint inhibitors immune-related adverse events have been observed and reported as a consequence of administering these innovative treatment drugs. Neurological immune-related adverse events are rare complications; however, they can be potentially fatal, particularly encephalitis. This report describes a 66-year-old female who received Durvalumab for metastatic small-cell lung cancer. Following 3 cycles of treatment, she developed encephalitis. Copyright © 2021 Wolters Kluwer Health, Inc. All rights reserved.